I recently stopped taking Flomax/Avodart. I had a fairly normal ejaculate volume prior to taking this drug, and I have found that the side effect of reduced ejaculate that I was experiencing while taking it has persisted. Is this normal? Will the volume return to previous levels or is this a permanent issue?
Avodart has been associated with a decrease in patients' ejaculatory volume. This drug has a very long half-life and the drug can remain detectable in serum for up to 4 to 6 months after discontinuation of the drug. Flomax may be associated with abnormal ejaculation, including not being able to ejaculate, decreased ejaculate and retrograde ejaculation. However, these side effects are not permanent and should be reversible after stopping the drug. Be patient! It's entirely likely your ejaculation volume will return to normal once the drug is out of your system.
Here are some other articles you might find useful:
10 Tips for Men’s Sexual Health
10 Best Foods for Prostate Health
O.K. We know that ejaculate is often reduced, or absent. Where does it go? It feels as tho' it's on it's way at orgasm, but never shows up. Is it re-routed? Hope you can answer this for me. Thanks
Thanks for your question. I've passed it along to one of our doctors to answer, and we'll let you know when we have a response.
My Dr. has me on Flomax and Avodart , is there a problem with taking both of these prostate drugs together ?
I am 60 taking flomax for 2-3 years 2 cap. /day
It has stopped ejaculation completely!!
It has also almost completely taken away the sensation of orgasm even for masturbation. It seems that my brain knows that something happened but the body sensations are missing.
It has been a psychological chalenge to accept it. I am going to discuss other options with my dr in a few weeks..
last time I did I was told thaat flomax was the best there was short of surgery
I am 54 and have been on Flomax for about a week. To my pleasant surprise I seem to have a deeper orgasm and a stronger ejaculation. This seems to be the opposite of what I see here. Wondering if anyone else has experienced similar symptoms.
Consider yourself lucky...and keep up in the loop if you have any changes. I want some of your Flomax! LOL
yeah that's very odd. I'm 35 an took flowmax for my (early bph). I guess it was a prohormone that created my BPH (Methyl 1-D XL, and T-Bomb II ) to be precise. Anyway My experience with flow max was the complete opposite of yours. As flowmax relaxes the muscles men us to control their urination and ejaculate. This create retro ejaculation. Mine was so bad none of my ejaculate came out.. I dunno where it went.. into my bladder I suppose. Yeah I was shooting blanks, and the slightly strange feeling made me not want to get off.. let alone be with a woman.
My general practitioner gave me flowmax.. I went to a urologist and he gave me some avodart... I hope it's a lot better then flowmax side effect wise..
After reading the Dr. post about avodart taking a long time (over 3 months) to go out of the body and then saying "be paitent"..... heh.. I'm not very eager to trash my sex life for a year.. I don't know what to do..... yet
Just you wait ! it will hit you like a hammer when it happens, get off it now ! Don't take avodart either !!
I'm 38 and have been on FloMax for approximately 36 hours and have had intercourse twice and nothing! everything feels normal, leading up to climax, then nothing! I asked my Dr about all associated side effects and this was never mentioned. is this a common side effect, or does it only occur in a specific group of us? Please let me know if anyone gets a real answer on this topic!
I am a 60 year old man who had fairly large ejaculate volume prior to taking avodart. I was always proud of this part of my "manhood". I hope it returns. I have only been off for one week and I am almost afraid to try. The doctor said the serum level is present 4 to 6 months? Here's hoping for us. Hang in there pal. I'll keep you posted and I'll look forward to your posting the day you discover its back to normal.
I have the same problem as the above question
retrograde ejaculation occurs when the muscle that tightens upon orgasm is relaxed by the flomax, what happens is that instead of coming out the uretha it goes into the bladder. After ejaculation you won't see any evidence that orgasm occured, but you will feel as though it did - when you urinate it will be cloudy. This is because the semen goes into the bladder because the muscle that directs it to go out the uretha is relaxed by the medication. After discontinuing Flomax it should return to normal - if it doesn't you should see a urologist - retrograde ejaculation isn't necessarily harmful in and of itself but it may be a symptom of something that is (perhaps prostate cancer or other issues)
I HAVE RETROGRADE EJACULATION...I'M ON TAMSULOSIN FOR PAST 1 WEEK....WILL I EVER EJACULATE AGAIN??
I have taken Flomax and Avodart for the past six months. I have noticed a considerable change in ejaculate volume. I stopped taking the Flomax and now take only the Avodart. While ejaculate volume issues subsided somewhat there are still issues with it. I have noticed some improvement in my erectile dysfunction issue but I feel certain that the Avodart is still having an impact with both the ed and the low ejaculate volume. However, the low ejaculate volume does not have an impact on the orgasm effect. I'm 67 years young (at least in my head) but must recognize that I do not have the libido of a 30 year old. The ed has been helped by the use of Viagra though it is definitely short term.
In June I underwent brachytherapy and was put on Tamsulosin. I am an active 70 year old with a lively sex life and no ED (probably helped by a beautiful 55 year old wife who still enjoys love-making). Until the procedure I was always told that I produced an unusually large amount of ejaculate. When resuming sex after the procedure, I experienced an orgasm but produced no semen, and it remained that way as I was to continue the Tamulosin for 6 months. I also felt that the "dry" ejaculations were less intense than prior to the procedure. About 8 to 10 days ago I went "cold turkey" and last night when ejaculating during sex I produced a small amount of semen with a more intense climax. Hallelujah! I will be interested in seeing if the "super load" returns over the next 6 months. Will gladly sacrifice the conservation of kleenex and non-stained sheets for the good old days.
I should have never taken Flomax. It was prescribed to me after an outpatient surgical procedure to replace kidney stents through my bladder. That night I was unable to urinate so had to go to the ER and have a catheter inserted. At the same time, I was prescribed Flomax without any explanation as to why. I now understand why the doctor prescribed it, but had I know the side effect of dry orgasm, I never would have taken it. My inability to urinate on the evening of my surgery was the result of the procedure I had done that day, both the surgery itself and the sedation that was still in my system. I didn't have a problem urinating before the surgery, and would have been fine after the catheter was removed. I just decided today to stop the Flomax, and the doctors agreed. I better get my normal ejaculation back as there was no real need to take Flomax and rixk that side effect in the first place.